Alert archive / South Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 4, NWS Charleston, SC

May 14, 2009Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at May 14, 2009, 1:46 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2009, 1:46 PM EDT (17:46 UTC)
Expired
May 14, 2009, 3:26 PM EDT
In force
100 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 141746
FFWCHS
SCC015-019-141945-
/O.NEW.KCHS.FF.W.0004.090514T1746Z-090514T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT THU MAY 14 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 345 PM EDT

* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  AN AREA OF THUNDERSTORMS WITH TORRENTIAL RAIN OCCURRING FROM       
  EASTERN BERKELEY COUNTY NEAR JAMESTOWN...THROUGH GOOSE CREEK AND   
  DANIEL ISLAND...TO WEST ASHLEY. THE THUNDERSTORMS WERE NEARLY      
  STATIONARY AND WILL PERSIST IN THIS AREA...PRODUCING RAINFALL      
  RATES OF 1 TO 2 INCHES IN LESS THAN AN HOUR AND PRODUCING          
  FLASH FLOODING.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  SHADOWMOSS...JAMESTOWN...
  HUGER...GOOSE CREEK...
  NORTH CHARLESTON...DANIEL ISLAND...
  WEST ASHLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3290 7978 3271 8011 3283 8023 3282 8015
      3287 8018 3290 8013 3289 8009 3292 8008
      3299 8017 3302 8015 3311 8026 3321 8025
      3351 8001 3351 7998 3345 7988 3332 7974
      3325 7949 3321 7943

$$
3 follow-up statements
000 
WGUS72 KCHS 141828
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
228 PM EDT THU MAY 14 2009

SCC015-019-141945-
/O.CON.KCHS.FF.W.0004.000000T0000Z-090514T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-CHARLESTON SC-
228 PM EDT THU MAY 14 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR NORTH
CENTRAL CHARLESTON AND BERKELEY COUNTIES...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL 
RATES OF 1 TO 2 INCHES PER HOUR AND CAPABLE OF PRODUCING FLASH 
FLOODING BETWEEN ACROSS CENTRAL AND SOUTHERN BERKELEY COUNTY...AND 
ACROSS NORTHERN CHARLESTON COUNTY NEAR THE WANDO RIVER. THUNDERSTORMS
WERE DRIFTING EAST AT 5 MPH. 

FLASH FLOODING IS EXPECTED IN AND AROUND 
CAINHOY...HUGER...JAMESTOWN...SANGAREE AND WANDO.

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3290 7978 3284 7988 3302 8015 3304 8018
      3309 8023 3313 8025 3321 8025 3351 8001
      3351 7998 3345 7988 3332 7974 3326 7954
      3325 7952 3325 7949 3321 7943

$$
000 
WGUS72 KCHS 141906
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT THU MAY 14 2009

SCC015-019-141945-
/O.CON.KCHS.FF.W.0004.000000T0000Z-090514T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-CHARLESTON SC-
306 PM EDT THU MAY 14 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR NORTH
CENTRAL CHARLESTON AND SOUTHEASTERN BERKELEY COUNTIES...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN CAPABLE OF PRODUCING 
FLASH FLOODING OVER THE WARNED AREA...ESPECIALLY ALONG THE WANDO 
RIVER. THUNDERSTORMS WERE DRIFTING EAST AT 5 MPH. 

FLASH FLOODING IS EXPECTED IN AND AROUND CAINHOY...HUGER AND WANDO.

KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...AND
STREAMS. ONLY A FEW INCHES OF MOVING WATER CAN KNOCK A CHILD OFF
THEIR FEET AND SWEEP THEM TO THEIR DEATH.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3290 7978 3284 7988 3284 7989 3297 8003
      3328 7962 3328 7959 3325 7952 3325 7949
      3321 7943

$$
000 
WGUS72 KCHS 141926
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT THU MAY 14 2009

SCC015-019-141934-
/O.CAN.KCHS.FF.W.0004.000000T0000Z-090514T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-CHARLESTON SC-
326 PM EDT THU MAY 14 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
CHARLESTON AND SOUTHEASTERN BERKELEY COUNTIES...

THUNDERSTORMS HAD WEAKENED AND WERE NO LONGER PRODUCING TORRENTIAL 
RAINFALL ACROSS THE REGION. THE FLASH FLOOD WARNING HAS THEREFORE 
BEEN CANCELLED.

ADDITIONAL THUNDERSTORMS WITH VERY HEAVY RAIN MAY DEVELOP THIS 
AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR UPDATES. 

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3290 7978 3284 7988 3284 7989 3297 8003
      3328 7962 3328 7959 3325 7952 3325 7949
      3321 7943

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at May 14, 10:48 AM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 14, 10:48 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1048 AM EDT THU MAY 14 2009

.SYNOPSIS...
A TROUGH OF LOW PRESSURE OFF THE COAST WILL PUSH INLAND AND
WEAKEN THIS AFTERNOON. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO
THE REGION AND PERSIST THROUGH SATURDAY. A COLD FRONT WILL AFFECT
THE AREA SUNDAY INTO MONDAY...BEFORE STALLING JUST OFF THE COAST
INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC ANALYSIS PUTS AN INVERTED COASTAL TROUGH STRADDLING THE SC/GA
SHORE AND ADJACENT WATERS WITH A DISSIPATING FRONT TO THE S. DEEP
MOISTURE REMAINS OFFSHORE WITHIN STRONG SFC CONVERGENCE AS THIS IS
PRODUCING PLENTY OF SHWRS WITH ISOLD TSTMS WELL OFFSHORE NEAR THE
GULF STREAM. OVER LAND...A SWATH OF DEEPER MOISTURE OVER FAR
INLAND SC/GA... EVIDENT BY THICKER CLOUDS ON VIS SAT IMAGERY AND
COOLER TOPS ON IR IMAGERY...IS STARTING TO PRODUCE WIDELY
SCATTERED SHOWERS INLAND OF AN ALLENDALE-CLAXTON LINE.

AS THE DAY PROGRESSES...THE COASTAL TROUGH WILL SHIFT ONSHORE AND
START TO DRAG THE OFFSHORE SHOWERS CLOSER TO THE COAST. HOWEVER...
A MORE STABLE AIRMASS NEAR THE COAST SHOULD ALLOW THE SHOWERS TO
DISSIPATE AND TRANSITION THE FOCUS OF ACTIVITY OVER LAND. A
SLOWLY DESTABILIZING AIRMASS WITH IMPROVING LOW LEVEL LAPSE RATES
SHOULD ALLOW FOR MORE SCATTERED SHOWER/TSTM DEVELOPMENT STARTING
EARLY THIS AFTN. ALTHOUGH WINDS WILL VEER A BIT TO HAVE A MORE SLY
COMPONENT...A PREVAILING ONSHORE FLOW AND BETTER HEATING TDA WILL
ALLOW FOR A MODEST SEABREEZE WHICH SHOULD HELP WITH ATMOSPHERIC
LIFT. DEWPOINTS ARE ALREADY ARND 70 SO BY MID AFTN...DEWPOINTS
SHOULD REMAIN ELEVATED IN THE MID TO POSSIBLY UPR 60S. AM NOT
LOOKING FOR SEVERE TSTMS WITH WARM MIDLVLS /AND HENCE WEAK MIDLVL
LAPSE RATES/ BUT GENERIC TSTMS CANNOT BE RULED OUT.

WILL STILL LOOK FOR MAX TEMPS IN THE LOW-MID 80S AND FOR CLOUDS TO
THIN OUT A BIT NEAR THE COAST BUT HOLD STEADY WELL INLAND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
ALTHOUGH THE MAIN COASTAL TROUGH WILL HAVE DISSIPATED BY THIS
EVENING...SEVERAL MODELS ARE HINTING AT A CONVERGENCE AXIS SETTING
UP JUST OFF THE SC COAST OVERNIGHT TONIGHT. CLIMATOLOGY FAVORS
SUCH AN OCCURRENCE AS INVERTED TROUGHS RARELY DISAPPEAR COMPLETELY
WHEN THE SURFACE RIDGE IS STILL SO FAR TO THE NE. HAVE INCLUDED
CHANCE POPS OVER THE WATERS AND IMMEDIATE SC COAST TONIGHT. CLOUDS
SHOULD BE DECREASING FROM THE SW BUT MOSTLY CLOUDY SKIES EXPECTED
TO CONTINUE OVER SOUTHERN SC.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE REMNANTS OF THE FORMER COASTAL TROUGH WILL BE SITUATED OVER THE
FORECAST AREA FRIDAY MORNING. WEAK LOW LEVEL CONVERGENCE COULD LEAD
TO SCATTERED SHOWERS AND THUNDERSTORMS OVER COASTAL SOUTHEAST SOUTH
CAROLINA IN THE MORNING...ALTHOUGH COULD NOT RULE OUT SOME ISOLATED
CONVECTION ELSEWHERE. THE TROUGH WILL SHIFT FARTHER INLAND AND
DISSIPATE FRIDAY AFTERNOON AS ATLANTIC HIGH PRESSURE BECOMES WELL
ESTABLISHED. THE SYNOPTIC ONSHORE FLOW WILL KEEP ENOUGH MOISTURE
IN PLACE TO ALLOW SCATTERED CONVECTION TO DEVELOP ALONG AND AHEAD
OF THE SEA BREEZE FRIDAY AFTERNOON INTO EARLY FRIDAY EVENING
ACROSS THE AREA. TEMPERATURES SHOULD REACH HIGHS IN THE MID 80S
AWAY FROM THE IMMEDIATE COAST...WHERE THE ONSHORE FLOW WILL KEEP
TEMPERATURES SOMEWHAT COOLER.

STRONG RIDGING ALOFT AND ATLANTIC SURFACE HIGH PRESSURE WILL PERSIST
ON SATURDAY. STRONG SURFACE HEATING WILL RESULT IN THE DEVELOPMENT
OF SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND
EARLY EVENING HOURS. HIGH TEMPERATURES WILL ONCE AGAIN BE IN THE MID
80S AWAY FROM THE IMMEDIATE COAST.

A DEEPENING UPPER LEVEL TROUGH WILL DIG ACROSS THE GREAT LAKES
REGION AND EAST OF THE MISSISSIPPI RIVER VALLEY ON SUNDAY. THIS
WILL CAUSE THE STRONG RIDGING OVER THE REGION TO SHIFT
EAST...WHILE A COLD FRONT APPROACHES FROM THE NORTHWEST. THE FRONT
APPEARS TO CROSS THE AREA SUNDAY NIGHT INTO EARLY MONDAY...WITH
MEDIUM RANGE GUIDANCE /MAINLY THE GFS AND ECMWF/ TRENDING SLOWER
WITH ITS PROGRESSION. A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
SHOULD ACCOMPANY THE FRONTAL PASSAGE...ESPECIALLY INLAND AREAS.

THE FRONT THEN APPEARS TO STALL OFF THE COAST LATER MONDAY WHILE A
WEDGE OF HIGH PRESSURE DEVELOPS INLAND. THIS WEDGE SCENARIO SHOULD
PERSIST INTO THE MIDDLE OF NEXT WEEK...WITH SOME GUIDANCE /MAINLY
THE GFS/ SHOWING THE POTENTIAL FOR A STRONG COASTAL LOW TO FORM OFF
THE SOUTHEAST COAST ALONG THE STALLED FRONT. WHILE THERE IS
CONSIDERABLE UNCERTAINTY WITH REGARDS TO THE FORMATION AND STRENGTH
OF ANY COASTAL LOW...ISENTROPIC ASCENT OVER THE AREA WILL WARRANT AT
LEAST A SLIGHT CHANCE OF SHOWERS IN THE FORECAST DURING THIS PERIOD.
TEMPERATURES COULD ALSO BE SIGNIFICANTLY BELOW NORMAL GIVEN THE
MOIST NORTHEAST FLOW EXPECTED OVER THE AREA.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
IFR CEILINGS WILL PERSIST...AT LEAST TEMPORARILY...THROUGH ABOUT
15Z AS MOISTURE CONTINUES TO STREAM IN OFF THE ATLANTIC. CEILINGS
SHOULD RISE TO MVFR LEVELS THROUGH THE REMAINDER OF THE
MORNING...BEFORE VFR CONDITIONS DEVELOP IN THE AFTERNOON.
SCATTERED SHOWERS SHOULD DEVELOP THIS AFTERNOON AS A TROUGH OF LOW
PRESSURE SHIFTS INLAND...HOWEVER COVERAGE/TIMING IS STILL
UNCERTAIN AND WILL ONLY INCLUDE MENTION OF VICINITY SHOWERS AT EITHER
TERMINAL. MVFR CONDITIONS ARE CERTAINLY POSSIBLE IF ANY SHOWERS IMPACT
THE TERMINALS. MVFR CEILINGS COULD RETURN LATE TONIGHT...ESPECIALLY
AT KSAV WHERE THE BEST LOW LEVEL CONVERGE SHOULD OCCUR.

EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS ARE POSSIBLE IN
SCATTERED CONVECTION THROUGH SATURDAY...WITH CONVECTION PRIMARILY
EXPECTED TO OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS.
MVFR OR LOWER CONDITIONS ARE THEN EXPECTED SUNDAY INTO MONDAY AS A
COLD FRONT AFFECTS THE AREA.

&&

.MARINE...
PRESSURE GRADIENT HAS DROPPED OFF SIGNIFICANTLY THIS MORNING...
WITH SHORELINE OBS AND AREA BUOYS WITH WINDS NO HIGHER THAN 15 KT.
SEAS HAVE COME DOWN AT 0.5-1.0 FT PER HOUR THE PAST FEW HOURS...
AND AM EXPECTING 41004 TO DROP BELOW 6 FT SHORTLY. WITH R2 ALREADY
AT 4 FT...HAVE OPTED TO DROP ALL REMAINING SCA HEADLINES FOR THE
WATERS...CAPPING SEAS AT 5 FT AND WINDS NO HIGHER THAN 15-20 KT
ACCOUNTING FOR SOME AFTN SURGING ESP ARND TIME OF THE SEABREEZE.

SOUTHEAST WINDS AND DECREASING SEAS EXPECTED TONIGHT AS ATLANTIC
HIGH PRESSURE BECOMES ENTRENCHED.

ATLANTIC HIGH PRESSURE WILL PERSIST THROUGH SUNDAY...RESULTING IN
SOUTH TO SOUTHEAST WINDS OF 15 KT OR LESS. WHILE SEAS WILL
GRADUALLY BUILD WITH THE ONSHORE FLOW...THEY SHOULD REMAIN 5 FT OR
LESS. A COLD FRONT WILL SHIFT OFFSHORE LATE SUNDAY NIGHT INTO
MONDAY...THEN STALL JUST EAST OF THE COASTAL WATERS. A STRONG
NORTHEAST FLOW WILL DEVELOP IN WAKE OF THE FRONT...WITH SMALL
CRAFT ADVISORY CONDITIONS POSSIBLE OVER PORTIONS OF THE WATERS BY
LATE MONDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 14, 4:04 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
404 AM EDT THU MAY 14 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-151030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
404 AM EDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 14, 1:41 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FUNNEL CLOUD     4 N WILMINGTON ISLAND   32.07N 80.98W
05/14/2009                   CHATHAM            GA   BROADCAST MEDIA

            BROADCAST METEOROLOGIST OBSERVED A FUNNEL CLOUD OVER THE
            SOUTH CHANNEL OF THE SAVANNAH RIVER AS IT CROSSED FROM
            CHATHAM COUNTY GA INTO JASPER COUNTY SC.

0130 PM     FUNNEL CLOUD     2 SW COTE BAS LANDING   32.99N 79.95W
05/14/2009                   BERKELEY           SC   TRAINED SPOTTER

            SPOTTER OBSERVED A FUNNEL CLOUD CROSSING THE UPPER
            PORTION OF THE COOPER RIVER MOVING AWAY FROM THE NAVAL
            WEAPONS STATION.

&&

JPC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 12:56 PM EDTAreal Flood AdvisoryCHSBerkeley2 hr
May 14, 12:59 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester2 hr
May 14, 1:06 PM EDTAreal Flood AdvisoryCHSBeaufort56 min
May 14, 2:21 PM EDTAreal Flood AdvisoryCHSBeaufort47 min
May 14, 2:37 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton83 min
May 14, 6:21 PM EDTAreal Flood AdvisoryCHSAllendale55 min
May 14, 6:23 PM EDTAreal Flood AdvisoryCHSJasper43 min
May 14, 6:27 PM EDTAreal Flood AdvisoryCHSDorchester93 min

Nearby

Flash Flood Warnings in South Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.